Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 1, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Jan 14, 2014, 2:58 AM CST for 8 counties in Kansas. It took effect at Jan 14, 2014, 9:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2014, 2:58 AM CST (08:58 UTC)
- In effect from
- Jan 14, 2014, 9:00 AM CST
- Expired
- Jan 14, 2014, 4:56 PM CST
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWUS73 KTOP 140858 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 258 AM CST TUE JAN 14 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM CST THROUGH 5 PM CST... .A DEEPENING AREA OF LOW PRESSURE ACROSS EASTERN IOWA WILL CAUSE NORTHWEST WINDS TO INCREASE TO 30 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH DURING THE MID MORNING HOURS AND CONTINUING INTO THE AFTERNOON HOURS. KSZ008>012-020-021-034-142200- /O.NEW.KTOP.WI.Y.0001.140114T1500Z-140114T2300Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER 258 AM CST TUE JAN 14 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING...NORTHWEST WINDS WILL BECOME STRONG AFTER 9 AM CST AND CONTINUE THROUGH THE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS WILL RANGE FROM 30 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
2 follow-up statements
826 WWUS73 KTOP 142128 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 328 PM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT THROUGH 5 PM CST... KSZ008>012-020-021-034-142300- /O.CON.KTOP.WI.Y.0001.000000T0000Z-140114T2300Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER 328 PM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING...NORTHWEST WINDS CONTINUE TO BE STRONG AND GUSTY THROUGH THE LATE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS RANGE FROM 30 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...STRONG NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
404 WWUS73 KTOP 142256 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 456 PM CST TUE JAN 14 2014 KSZ008>012-020-021-034-150000- /O.CAN.KTOP.WI.Y.0001.000000T0000Z-140114T2300Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER 456 PM CST TUE JAN 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. THE GUSTY NORTHWESTERLY WINDS HAVE WEAKENED SOME LATE THIS AFTERNOON AND ARE EXPECTED TO SIGNIFICANTLY DIMINISH BY EARLY THIS EVENING AS GUSTS DROP OF TO 15 TO 20 MPH. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Jan 13, 11:44 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 13, 11:44 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1144 PM CST Mon Jan 13 2014 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Tuesday) Issued at 242 PM CST MON JAN 13 2014 Cooler airmass has moved into the area behind the overnight wave, but sunny skies and southwest winds have helped mix out high temperatures into the upper 40s to low 50s for the forecast area. For tonight, winds back to the southwest and lighten a bit as the next surface trof advances toward eastern KS. As the surface low shifts out onto the high plains, westerly winds increase and shift to the northwest as the cold air drives southeast into the area overnight. Brought a chance for sprinkles through as the mid level front and clouds move through late evening into early morning, and brought winds up from NW through SE starting around 09z and spreading SE through mid morning. May not hit advisory numbers until that mid morning window and will hold off on a wind advisory for now, but will likely need one for at least the NW counties for a window tomorrow. Lows don't drop too far tonight with clouds and some winds remaining and have 30s across the area, rising to highs mixing into cooler airmass running from the middle 30s NE to near 40 SW. .LONG TERM...(Tuesday Night through Monday) Issued at 242 PM CST MON JAN 13 2014 Little changes made to the extended forecast. Quiet and above normal temperatures continue for the most part as a series of deepening troughs to our east attempt to moderate temperatures and shift winds. Cooler day expected beginning Wednesday morning across northeast Kansas as the colder air associated with the upper trough edges eastern Kansas. Models were agreement on mid teens over far northeast areas with 20s elsewhere for low temps. Surface high pressure builds northward into the afternoon, with the eastern portions of the area feeling the influence of the cooler air in the low 40s, up to near 50 over north central Kansas. A trailing shortwave trough on Thursday will greatly increase the surface gradient during the early afternoon as another weak cold front pushes southeast. An h85 jet around 45 kts greatly enhances mixing through surface boundary layer and increasing winds once again near advisory criteria (between 25 and 35 mph sustained). With gusty winds expected on Tuesday as well, may see enhanced fire weather concerns if fuels continue to dry. The next upper trough diving southward out of the Great Lakes region Friday, pivots southwest towards the central plains. Gusty northerly winds advect much colder, arctic air southward dragging low temps Friday back into the teens and low 20s. The air mass lingers into the afternoon with decent cold air advecting southward as highs struggle into the 30s. The rest of the period is characterized by warming temps back into the 40s and low 50s, light winds, and a ridge building eastward through the plains region. Some indication of a cold front entering the area Monday, but the lack of moisture and cold air shows little impact to temperatures at this time. && .AVIATION...(For the 06Z TAFs through 06Z Tuesday Night) Issued at 1143 PM CST MON JAN 13 2014 For the 06z TAFs, VFR conditions are expected through the period. A tight pressure gradient will set up over the region early this morning and remain in place through the remainder of the day. Could have some llws concerns, primarily at KTOP and KMHK, for a couple of hours before sunrise as winds aloft begin to ramp up quickly. Northwesterly surface winds are expected to increase quickly after sunrise and can expect persistent gusts upwards of 25-35kts through the afternoon hours, with 20-25kts persisting into the evening. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...67 LONG TERM...Bowen AVIATION...Hennecke
Hazardous weather outlook, Jan 13, 2:57 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 257 PM CST MON JAN 13 2014 KSZ010>012-023-024-026-038>040-055-056-058-059-142100- MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE- SHAWNEE-DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON- 257 PM CST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDY CONDITIONS ARE EXPECTED ON TUESDAY AND AGAIN THURSDAY, WITH SUSTAINED WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS. THIS WILL MAKE FOR ELEVATED FIRE DANGER INDICIES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. KSZ008-009-020>022-034>037-054-142100- REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY- MORRIS-LYON- 257 PM CST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE RANGELAND FIRE DANGER INDEX WILL BE VERY HIGH ACROSS NORTH CENTRAL AND CENTRAL KANSAS TUESDAY AFTERNOON, GIVEN DRY VEGETATION AND NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH HIGHER GUSTS EXPECTED. WINDY CONDITIONS RETURN ON THURSDAY, WITH SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WITH HIGHER GUSTS. THIS WILL MAKE FOR ELEVATED FIRE DANGER INDICIES ON THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.